MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the black sleeve covering the articulating part on the sureform 45 curved-tip stapler instrument broke inside patient.A fragment fell inside the patient and was retrieved during the same procedure which was completed robotically.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the sureform 45 curved-tip stapler instrument was inspected prior to use, with no damage or abnormalities observed.During instrument removal, a fragment fell inside the patient; the cause is unknown, and no excessive force, collisions, or misuse were reported.The instrument functioned as expected throughout the procedure, and the wrist was straightened before removal.The fragment was visualized and retrieved intraoperatively with a laparoscopic grasper.No extra surgical procedures or postoperative imaging were required, and the procedure was completed robotically as planned without patient injury or post-surgical complications.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the sureform 45 curved-tip stapler instrument to perform failure analysis.The instrument was analyzed and found to have the snake wrist cover torn.The tears measured roughly 0.430" - 0.167".A visual inspection found missing fragments.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25009268
Report Number2955842-2026-22456
Device Sequence Number9354465
Product Code GDW
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(10)K14260128
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK14260128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown